Advertisement

New dualities for mathematical programs with vanishing constraints

  • Qingjie HuEmail author
  • Jiguang Wang
  • Yu Chen
Original Research
  • 21 Downloads

Abstract

Recently, Mishra et al. (Ann Oper Res 243(1):249–272, 2016) formulate and study the Wolfe and the Mond–Weir type dual models for the mathematical programs with vanishing constraints. They establish the weak, strong, converse, restricted converse and strict converse duality results between the primal mathematical programs with vanishing constraints and the corresponding dual model under some assumptions. However, their models contain the calculation of the index sets, this makes it difficult to solve them from algorithm point of view. In this paper, we propose the new Wolfe and Mond–Weir type dual models for the mathematical programs with vanishing constraints, which do not involve the calculation of the index set. We show that the weak, strong, converse and restricted converse duality results hold between the primal mathematical programs with vanishing constraints and the corresponding new dual models under the same assumptions as the ones of Mishra et al.

Keywords

Mathematical programs with vanishing constraints Wolfe dual Mond–Weir dual 

Mathematics Subject Classification

49J52 90C33 

Notes

References

  1. Achtziger, W., Hoheisel, T., & Kanzow, C. (2012). On a relaxation method for mathematical programs with vanishing constraints. GAMM-Mitteilungen, 35(2), 110–130.Google Scholar
  2. Achtziger, W., Hoheisel, T., & Kanzow, C. (2013). A smoothing-regularization approach to mathematical programs with vanishing constraints. Computation Optimization and Applications, 55(3), 733–767.Google Scholar
  3. Achtziger, W., & Kanzow, C. (2008). Mathematical programs with vanishing constraints: Optimality conditions and constraints qualifications. Mathematical Programming, 114(1), 69–99.Google Scholar
  4. Antczak, T. (2010). G-saddle point criteria and G-Wolfe duality in differentiate mathematical programming. Journal of Information and Optimization Sciences, 31(1), 63–85.Google Scholar
  5. Askar, S. S., & Tiwari, A. (2009). First-order optimality conditions and duality results for multi-objective optimization problems. Annals of Operations Research, 172(1), 277–289.Google Scholar
  6. Benko, M., & Gfrerer, H. (2017). An SQP method for mathematical programs with vanishing constraints with strong convergence properties. Computation Optimization and Applications, 11(3), 641–653.Google Scholar
  7. Bot, R. I., & Heinrich, A. (2014). Regression tasks in machine learning via Fenchel duality. Annals of Operations Research, 222(1), 197–211.Google Scholar
  8. Chinchuluun, A., Yuan, D., & Pardalos, P. M. (2007). Optimality conditions and duality for nondifferentiable multiobjective fractional programming with generalized convexity. Annals of Operations Research, 154(1), 133–147.Google Scholar
  9. Dorsch, D., Shikhman, V., & Stein, O. (2012). Mathematical programs with vanishing constraints: Critical point theory. Journal of Global Optimization, 52(3), 591–605.Google Scholar
  10. Gulati, T. R., & Mehndiratta, G. (2010). Nondifferentiable multiobjective Mond-Weir type second-order symmetric duality over cones. Optimization Letters, 4(2), 293–309.Google Scholar
  11. Hoheisel, T., & Kanzow, C. (2007). First- and second-order optimality conditions for mathematical programs with vanishing constraints. Applied Mathematics, 52(6), 495–514.Google Scholar
  12. Hoheisel, T., & Kanzow, C. (2008). Stationary conditions for mathematical programs with vanishing constraints using weak constraint qualification. Journal of Mathematical Analysis and Applications, 337(1), 292–310.Google Scholar
  13. Hoheisel, T., & Kanzow, C. (2009). On the Abadie and Guignard constraint qualification for mathematical programs with vanishing constraints. Optimization, 58(4), 431–448.Google Scholar
  14. Hoheisel, T., Kanzow, C., & Outrata, J. V. (2010). Exact penalty results for mathematical programs with vanishing constraints. Nonlinear Analysis, 72(5), 2514–2526.Google Scholar
  15. Hoheisel, T., Kanzow, C., & Schwartz, A. (2012). Convergence of a local regularization approach for mathematical programs with complementarity or vanishing constraints. Optimization Methods and Software, 27(3), 483–512.Google Scholar
  16. Hu, Q. J., Chen, Y., Zhu, Z. B., & Zhang, B. S. (2014). Notes on some convergence properties for a smoothing-regularization approach to mathematical programs with vanishing constraints. Abstract and Applied Analysis, 2014(1), 1–7.Google Scholar
  17. Hu, Q. J., Wang, J. G., Chen, Y., & Zhu, Z. B. (2017). On an \(l_1\) exact penalty result for mathematical programs with vanishing constraints. Optimization Letters, 11(3), 641–653.Google Scholar
  18. Izmailov, A. F., & Pogosyan, A. L. (2009). Optimality conditions and Newton-type methods for mathematical programs with vanishing constraints. Computation Mathematics and Mathematics Physics, 49(7), 1128–1140.Google Scholar
  19. Izmailov, A. F., & Solodov, M. V. (2009). Mathematical programs with vanishing constraints: Optimality conditions, sensitivity and a relaxation method. Journal of Optimization Theory and Applications, 142(3), 501–532.Google Scholar
  20. Jabr, R. A. (2012). Solution to economic dispatching with disjoint feasible regions via semidefinite programming. IEEE Transactions on Power Systems, 27(1), 572–573.Google Scholar
  21. Jefferson, T. R., & Scott, C. H. (2001). Quality tolerancing and conjugate duality. Annals of Operations Research, 105(1–4), 185–200.Google Scholar
  22. Kirches, C., Potschka, A., Bock, H. G., & Sager, S. (2013). A parametric active set method for quadratic programs with vanishing constraints. Pacific Jounal of Optimization, 9(2), 275–299.Google Scholar
  23. Lai, H. C., & Huang, T. Y. (2012). Nondifferentiable minimax fractional programming in complex spaces with parametric duality. Journal of Global Optimization, 53(2), 243–254.Google Scholar
  24. Lee, J. C., & Lai, H. C. (2005). Parameter-free dual models for fractional programming with generalized invexity. Annals of Operations Research, 133(1–4), 47–61.Google Scholar
  25. Michael, N. J., Kirches, C., & Sager, S. (2013). On perspective functions and vanishing constraints in mixedinteger nonlinear optimal control. In M. Jünger & G. Reinelt (Eds.), Facets of combinatorial optimization (pp. 387–417). Berlin: Springer.Google Scholar
  26. Mishra, S. K., & Jaiswal, M. (2015). Optimality conditions and duality for semi-infinite mathematical programming problem with equilibrium constraints. Journal Numerical Functional Analysis and Optimization, 36(4), 460–480.Google Scholar
  27. Mishra, S. K., Jaiswal, M., & An, L. T. H. (2012). Duality for nonsmooth semi-infinite programming problems. Optimization Letters, 6(2), 261–271.Google Scholar
  28. Mishra, S. K., & Shukla, K. (2010). Nonsmooth minimax programming problems with V-r-invex functions. Optimization, 59(1), 95–103.Google Scholar
  29. Mishra, S. K., Singh, V., & Laha, V. (2016). On duality for mathematical programs with vanishing constraints. Annals of Operations Research, 243(1), 249–272.Google Scholar
  30. Mishra, S. K., Singh, V., Laha, V., & Mohapatra, R. N. (2015). On constraint qualifications for multiobjective optimization problems with vanishing constraints. In H. Xu, S. Wang & S. Y. Wu (Eds.), Optimization methods, theory and applications (pp. 95–135). Berlin: Springer.Google Scholar
  31. Mond, B., & Weir, T. (1981). Generalized concavity and duality. In S. Schaible & W. T. Ziemba (Eds.), Generalized concavity in optimization and economics (pp. 263–279). New York: Academic Press.Google Scholar
  32. Pandey, Y., & Mishra, S. K. (2016). Duality for nonsmooth optimization problems with equilibrium constraints using convexificators. Journal of Optimization Theory and Applications, 171(2), 694–707.Google Scholar
  33. Pandey, Y., & Mishra, S. K. (2017). Duality of mathematical programming problems with equilibrium constraints. Pacific Journal of Optimization, 13(1), 105–122.Google Scholar
  34. Pandey, Y., & Mishra, S. K. (2018). Optimality conditions and duality for semi-infinite mathematical programming problems with equilibrium constraints, using convexificators. Annals of Operations Research, 269(2), 549–564.Google Scholar
  35. Peterson, E. L. (2001). The fundamental relations between geometric programming duality, parametric programming duality, and ordinary Lagrangian duality. Annals of Operations Research, 105(1–4), 109–153.Google Scholar
  36. Rockafellar, R. T. (1999). Duality and optimality in multistagestochastic programming. Annals of Operations Research, 85(1), 1–19.Google Scholar
  37. Wolfe, P. (1961). A duality theorem for nonlinear programming. Quarterly of Applied Mathematics, 19, 239–244.Google Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Guangxi Key Laboratory of Automatic Detecting Technology and Instruments, Guangxi Colleges and Universities Key Laboratory of Data Analysis and Computation, School of Mathematics and Computing ScienceGuilin University of Electronic TechnologyGuilinPeople’s Republic of China
  2. 2.School of Mathematics and StatisticsGuangxi Normal UniversityGuilinPeople’s Republic of China

Personalised recommendations